Alert archive / Kansas / Flash Flood Warnings in 2025
Flash Flood Warning 22, NWS Topeka, KS
NWS Topeka, KS issued this flash flood warning at Jul 17, 2025, 3:40 AM CDT for Jefferson County, Kansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2025, 3:40 AM CDT (08:40 UTC)
- Expired
- Jul 17, 2025, 7:02 AM CDT
- In force
- 3 hr
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Flood severity
- None
County Jefferson County, KS
The radar
The Topeka radar (KTWX), 75 km from the middle of the area, began a volume at 08:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 8.7 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3649 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1166 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
835
WGUS53 KTOP 170840 RRA
FFWTOP
KSC087-171300-
/O.NEW.KTOP.FF.W.0022.250717T0840Z-250717T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Topeka KS
340 AM CDT Thu Jul 17 2025
The National Weather Service in Topeka has issued a
* Flash Flood Warning for...
Jefferson County in northeastern Kansas...
* Until 800 AM CDT.
* At 340 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.5 and 4 inches of
rain have fallen. Additional rainfall amounts of 0.5 to 1.5 inches
are possible in the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Valley Falls, Oskaloosa, McLouth, Meriden, Ozawkie, Winchester and
Perry Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3914 9559 3942 9559 3942 9518 3914 9518
FLASH FLOOD...RADAR INDICATED
$$
Flanagan2 follow-up statements
544
WGUS73 KTOP 171004
FFSTOP
Flash Flood Statement
National Weather Service Topeka KS
504 AM CDT Thu Jul 17 2025
KSC087-171300-
/O.CON.KTOP.FF.W.0022.000000T0000Z-250717T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jefferson KS-
504 AM CDT Thu Jul 17 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING
FOR JEFFERSON COUNTY...
At 504 AM CDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between
1.5 and 4.5 inches of rain have fallen. Additional rainfall amounts
of 0.5 to 1 inch are possible in the warned area. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Valley Falls, Oskaloosa, McLouth, Meriden, Ozawkie, Winchester and
Perry Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3914 9559 3942 9559 3942 9518 3914 9518
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
Flanagan522 WGUS73 KTOP 171202 FFSTOP Flash Flood Statement National Weather Service Topeka KS 702 AM CDT Thu Jul 17 2025 KSC087-171212- /O.CAN.KTOP.FF.W.0022.000000T0000Z-250717T1300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Jefferson KS- 702 AM CDT Thu Jul 17 2025 ...FLASH FLOOD WARNING FOR JEFFERSON COUNTY HAS BEEN REPLACED WITH A FLOOD WARNING... && LAT...LON 3914 9559 3942 9559 3942 9518 3914 9518 $$ Jones
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this flash flood warning went out at Jul 17, 3:38 AM CDT, 2 minutes earlier. Its key messages:
- Showers and thunderstorms diminishing today but may return tonight and Friday night.
- An extended period of high heat is on track from this weekend into early next week.
Area forecast discussion, Jul 17, 3:38 AM CDT, 2 minutes before
Area Forecast Discussion National Weather Service Topeka KS 338 AM CDT Thu Jul 17 2025 .KEY MESSAGES... - Showers and thunderstorms diminishing today but may return tonight and Friday night. - An extended period of high heat is on track from this weekend into early next week. && .DISCUSSION... Issued at 338 AM CDT Thu Jul 17 2025 Convection continues to percolate north of the surface front located across southern Kansas early this morning. Interesting wind signature developed near KTWX with 60 mph estimated winds but overall expecting more of a heavy rainfall/isolated flooding threat to continue into the post-dawn hours. Latest RAP forecast shows the 850 mb winds veering through 12Z which should bring a slow end to convection into the late morning. Heavy rainfall has occurred in some locations with rates near 2"/hour but most places have not seen this rate for very long. Some isolated flooding remains the main concern where any training of the higher rates takes place. Cloudy conditions on north to northeast winds behind the front should keep today's highs in the mid 70s to mid 80s. Showers and thunderstorms may return overnight into Friday morning as isentropic lift develops over the front but instability looks much weaker. Could see isolated heavier rain again given high atmosphere moisture content still in place but a training scenario seems less likely. WAA on south winds should be enough push highs back to the upper 80s to mid 90s Friday despite early precip potential and some mid cloud lingering. Upglide looks less impressive Friday night but at least isolated showers and storm are possible especially north. WAA continues into Saturday with 850 mb temperatures reaching around 25 C. Little change is expected in these values into the middle of next week. A weak front may approach northern Kansas Saturday night into early Sunday supporting small precipitation chances. With southerly winds keeping dewpoints mainly in the upper 60 to lower 70s, highs should commonly reach the mid 90s to around 100 with heat indices a few to several degrees higher for a several day period of concerning heat. && .AVIATION /06Z TAFS THROUGH 06Z FRIDAY/... Issued at 1242 AM CDT Thu Jul 17 2025 Showers and thunderstorms becoming more widespread over the past half hour so feel confident enough to go with prevailing SHRA with some TSRA. More intense storms could easily bring visibilities to IFR with some gusts possible, though these are looking more isolated. Limiting ceilings should also spread south though may be interrupted by the convection. Have enough certainty to mention some IFR cigs as the rain ends. Will likely only get to MVFR ceiling heights today with some potential for lower cigs and visbys after 04Z. && .TOP WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...Poage AVIATION...Poage
Hazardous weather outlook, Jul 16, 2:08 PM CDT, 13 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 208 PM CDT Wed Jul 16 2025 KSZ008>012-020>024-026-034>040-054>056-058-059-171915- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 208 PM CDT Wed Jul 16 2025 This Hazardous Weather Outlook is for central Kansas, east central Kansas, north central Kansas and northeast Kansas. .DAY ONE...This afternoon and tonight. There is a marginal risk for severe storms this evening and overnight. Damaging wind would be the main threat in the strongest storms. Additionally, very heavy rainfall may lead to localized flooding. Heat indicies around 105 degrees are likely along and south of I-70 this afternoon. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Heat indicies around 105 degrees are likely this weekend into next week. .SPOTTER MESSAGE Weather spotters are encouraged to relay reports of hail, damaging wind, tornadoes and flooding. && More detailed information can be found at: www.weather.gov/media/top/DssPacket.pdf
In the hours before
Local storm report, Jul 17, 2:12 AM CDT, 1 hour 28 minutes before
Preliminary Local Storm Report
National Weather Service Topeka KS
212 AM CDT Thu Jul 17 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0208 AM Tstm Wnd Gst Alma 39.01N 96.29W
07/17/2025 E50 MPH Wabaunsee KS Public
&&Special weather statement, Jul 17, 2:24 AM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Topeka KS
224 AM CDT Thu Jul 17 2025
KSZ037-054-055-058-170815-
Coffey-Lyon-Osage-Morris-
224 AM CDT Thu Jul 17 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN MORRIS...
SOUTHWESTERN OSAGE...NORTHWESTERN COFFEY AND LYON COUNTIES THROUGH
315 AM CDT...
At 224 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Bushong to 3 miles northwest of Americus to
near Strong City. Movement was southeast at 30 mph.
HAZARD...Strong wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Emporia, Council Grove, Lebo, Americus, Olpe, Neosho Rapids, Reading,
Allen, Admire, Bushong, Dunlap, and Council Grove Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3817 9636 3852 9635 3852 9658 3873 9652
3860 9580 3835 9591 3817 9617
TIME...MOT...LOC 0724Z 301DEG 28KT 3865 9624 3855 9630 3840 9650
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
FlanaganSpecial weather statement, Jul 17, 2:29 AM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Topeka KS
229 AM CDT Thu Jul 17 2025
KSZ024-038-039-170815-
Wabaunsee-Shawnee-Jackson-
229 AM CDT Thu Jul 17 2025
...STRONG THUNDERSTORMS WILL IMPACT SHAWNEE...EAST CENTRAL WABAUNSEE
AND SOUTHWESTERN JACKSON COUNTIES THROUGH 315 AM CDT...
At 229 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Delia to 3 miles southeast of Willard to 5
miles southeast of Keene. Movement was east at 20 mph.
HAZARD...Strong wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Topeka, Rossville, Dover, Silver Lake, Auburn, Hoyt, Delia, Willard,
and Pauline.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3887 9566 3887 9594 3886 9595 3886 9601
3905 9601 3923 9604 3925 9603 3927 9565
3906 9560
TIME...MOT...LOC 0729Z 267DEG 17KT 3922 9598 3906 9590 3888 9600
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
FlanaganLocal storm report, Jul 17, 2:36 AM CDT, 1 hour 4 minutes before
Preliminary Local Storm Report
National Weather Service Topeka KS
236 AM CDT Thu Jul 17 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 AM Tstm Wnd Gst 2 NW Dover 38.99N 95.97W
07/17/2025 E60 MPH Wabaunsee KS Trained Spotter
&&Special weather statement, Jul 17, 3:04 AM CDT, 36 minutes before
Special Weather Statement
National Weather Service Topeka KS
304 AM CDT Thu Jul 17 2025
KSZ026-039-040-055-056-170845-
Shawnee-Jefferson-Douglas-Franklin-Osage-
304 AM CDT Thu Jul 17 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHERN FRANKLIN...SOUTHEASTERN
JEFFERSON...SOUTHEASTERN SHAWNEE...DOUGLAS AND NORTHEASTERN OSAGE
COUNTIES THROUGH 345 AM CDT...
At 304 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Grantville to Overbrook to near Pomona
Lake. Movement was east at 45 mph.
HAZARD...Strong wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lawrence, Baldwin City, Eudora, Wellsville, Centropolis, Perry,
Lecompton, Clinton, Lone Star, Pleasant Grove, Vinland, Williamstown,
Clinton Lake, and Globe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3870 9506 3868 9507 3869 9553 3911 9551
3910 9519 3897 9519 3896 9517 3898 9516
3897 9513 3897 9511 3896 9510 3896 9508
3898 9508 3899 9506
TIME...MOT...LOC 0804Z 262DEG 38KT 3910 9551 3878 9556 3867 9563
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
FlanaganSpecial weather statement, Jul 17, 3:13 AM CDT, 27 minutes before
Special Weather Statement
National Weather Service Topeka KS
313 AM CDT Thu Jul 17 2025
KSZ054>056-058-059-170845-
Coffey-Lyon-Franklin-Osage-Anderson-
313 AM CDT Thu Jul 17 2025
...STRONG THUNDERSTORMS WILL IMPACT WESTERN FRANKLIN...NORTHWESTERN
ANDERSON...SOUTHEASTERN OSAGE...NORTHERN COFFEY AND EAST CENTRAL LYON
COUNTIES THROUGH 345 AM CDT...
At 313 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 3 miles southeast of Richland to Pomona Lake to
3 miles southeast of Lebo. Movement was east at 35 mph.
HAZARD...Strong wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Ottawa, Overbrook, Lyndon, Lebo, Pomona, Waverly, Williamsburg,
Quenemo, Melvern, Neosho Rapids, Olivet, Beto Junction, Pomona Lake,
and Melvern Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3871 9520 3858 9526 3822 9554 3836 9606
3870 9570 3883 9568 3881 9550 3871 9550
TIME...MOT...LOC 0813Z 289DEG 32KT 3884 9551 3866 9556 3838 9581
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
FlanaganThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 11:59 PM CDT | Special Weather Statement | TOP | Republic | 31 min |
| Jul 17, 1:51 AM CDT | Special Weather Statement | TOP | Pottawatomie | 39 min |
| Jul 17, 2:06 AM CDT | Special Weather Statement | TOP | Wabaunsee | 24 min |
| Jul 17, 2:12 AM CDT | Areal Flood Advisory | TOP | Jefferson | 88 min |
| Jul 17, 2:16 AM CDT | Severe Thunderstorm Warning | TOP | Lyon, Wabaunsee | 29 min |
| Jul 17, 2:24 AM CDT | Special Weather Statement | TOP | Lyon | 51 min |
| Jul 17, 2:29 AM CDT | Special Weather Statement | TOP | Shawnee | 46 min |
| Jul 17, 2:37 AM CDT | Severe Thunderstorm Warning | TOP | Coffey, Jefferson, Lyon, Osage, Shawnee, Wabaunsee | 38 min |
| Jul 17, 3:04 AM CDT | Special Weather Statement | TOP | Douglas | 41 min |
| Jul 17, 3:10 AM CDT | Areal Flood Advisory | TOP | Douglas, Jefferson, Osage, Shawnee | 30 min |
| Jul 17, 3:13 AM CDT | Special Weather Statement | TOP | Franklin, Osage | 32 min |
| Jul 17, 3:40 AM CDT | Flash Flood Warning | TOP | Douglas, Jefferson, Osage, Shawnee | 3 hr |
| Jul 17, 3:54 AM CDT | Special Weather Statement | TOP | Franklin | 21 min |
| Jul 17, 3:56 AM CDT | Severe Thunderstorm Warning | TOP | Anderson, Franklin | 19 min |
| Jul 17, 4:09 AM CDT | Severe Thunderstorm Warning | TOP | Anderson | 36 min |
| Jul 17, 7:01 AM CDT | Areal Flood Warning | TOP | Douglas, Jefferson, Osage, Shawnee | 111 min |
| Jul 17, 7:02 AM CDT | Areal Flood Warning | TOP | Jefferson | 111 min |
Nearby
Flash Flood Warnings in Kansas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.